MAUDE Adverse Event Report: ABBOTT VASCULAR NC TREK CORONARY DILATATION CATHETER

ABBOTT VASCULAR NC TREK CORONARY DILATATION CATHETER
Model Number 1012455-12
Medical Device Problem Codes Deflation Problem (1149); Entrapment of Device (1212); Failure to Deflate (4060)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/13/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was returned.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that the procedure was to treat the ostial right coronary artery (rca).After post dilatation with the 5.0x12mm nc trek balloon dilatation catheter (bdc) at 18 atmospheres, it was noted that the balloon would not deflate after several times of holding negative for a few minutes.It was attempted to remove the bdc and was pulled to the aorta, but the balloon was too large to remove without damaging another artery.Therefore, bdc had to be over dilated and ruptured in order to remove and pull it our from the guiding catheter as it was noted the balloon would not fit into the guiding catheter when inflated.There was no adverse patient sequela and no clinically significant delay reported in the procedure.No additional information was provided.
 
Event or Problem Description
It was reported that the procedure was to treat the ostial right coronary artery (rca).After post dilatation with the 5.0x12mm nc trek balloon dilatation catheter (bdc) at 18 atmospheres, it was noted that the balloon would not deflate after several times of holding negative for a few minutes.It was attempted to remove the bdc and was pulled to the aorta, but the balloon was too large to remove without damaging another artery.Therefore, bdc had to be over dilated and ruptured in order to remove and pull it our from the guiding catheter as it was noted the balloon would not fit into the guiding catheter when inflated.There was no adverse patient sequela and no clinically significant delay reported in the procedure.Subsequently, after the initial was filed it was noted that after the second inflation the balloon was slow to deflate; however, it did not fully deflate.Therefore, the device was inflated for a third time and it was noted to completely failed to deflate.No additional information was provided.
 
Additional Manufacturer Narrative
Visual and functional inspections were performed on the returned device.The reported deflation issue and failure to deflate could not be confirmed.The reported entrapment of device could not be replicated in a testing environment as it was based on operational circumstances.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other similar incidents and/or complaints from this lot.The investigation was unable to determine a conclusive cause for the reported deflation issue and failure to deflate; however, the reported entrapment of device or device component and unexpected medical intervention appear to be related to circumstances of the procedure.Additional treatment was performed by over dilated and rupturing the device, in order to remove and pull it out from the guiding catheter.There is no indication of a product quality issue with respects to the design, manufacture, or labeling of the device.H6: device code added 1149 deflation problem.

Brand Name
NC TREK CORONARY DILATATION CATHETER
Common Device Name
CORONARY DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR COSTA RICA, REG # 3009564766
52 calle 3 b31 coyol free zone
el coyol alajuela
CS  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key16303550
Report Number2024168-2023-01204
Device Sequence Number20374926
Product Code LOX
UDI-Device Identifier08717648152146
UDI-Public08717648152146
Combination Product (Y/N)N
Initial Reporter CountryFI
PMA/510(K) Number
K103153
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/30/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2025
Device Model Number1012455-12
Device Catalogue Number1012455-12
Device Lot Number20602G1
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/01/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/13/2023
Supplement Date Received by Manufacturer03/06/2023
Initial Report FDA Received Date02/06/2023
Supplement Report FDA Received Date03/30/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/02/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown